Alert archive / Georgia / Special Weather Statements in 2015

Special Weather Statement, NWS Atlanta, GA

September 22, 20154 counties in Georgia

NWS Atlanta, GA issued this special weather statement at Sep 22, 2015, 3:51 AM EDT for 4 counties in Georgia. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 22, 2015, 3:51 AM EDT (07:51 UTC)
Expired
Sep 22, 2015, 4:45 AM EDT
In force
54 min
Issued by
NWS Atlanta, GA

Counties Macon County, GA, Schley County, GA, Sumter County, GA, Webster County, GA

The radar

The Robins AFB radar (KJGX), 93 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.9 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2015-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2015-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-216 J/kg
Mixed-layer LCL
1464 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-72 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

321 
WWUS82 KFFC 220751
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
351 AM EDT TUE SEP 22 2015
 
GAZ091>093-103-104-220845-
WEBSTER GA-MARION GA-SUMTER GA-MACON GA-SCHLEY GA-
351 AM EDT TUE SEP 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEBSTER...SOUTHERN MARION...
SUMTER...MACON AND SCHLEY COUNTIES UNTIL 445 AM EDT...

AT 349 AM EDT...A CLUSTER OF SHOWERS AND THUNDERSTORMS WAS EXTENDING FROM
NEAR ELLAVILLE TO NEAR PRESTON...AND MOVING NORTHEAST AT 20 MPH.

  HAZARD...UP TO 40 MPH WIND...OCCASIONAL CLOUD TO GROUND LIGHTNING 
           AND LOCALLY HEAVY RAIN IS POSSIBLE. 

  IMPACT...MAIN CONCERN IS LOCALIZED FLOODING IN LOW LYING AND POOR
           DRAINAGE AREAS. WATER MAY COME OUT OF CREEKS AND ACROSS 
           ROADWAYS. MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR
           POSSIBLE LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER
           COVERS THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN. 

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
AMERICUS...BUENA VISTA...ELLAVILLE...OGLETHORPE...PRESTON...
MONTEZUMA...RICHLAND...MARSHALLVILLE...PLAINS...IDEAL...LESLIE...
ANDERSONVILLE...WESTON...SUMTER...PUTNAM...LAMAR...SEMINOLE...GARDEN
VALLEY...DOYLE AND FOUNTAINVILLE.

LAT...LON 3197 8444 3192 8446 3192 8466 3229 8465
      3242 8436 3237 8432 3237 8425 3253 8405
      3253 8400 3252 8405 3250 8403 3251 8392
      3248 8392 3247 8385 3231 8385 3218 8403
      3210 8400 3191 8413 3192 8434 3188 8435
TIME...MOT...LOC 0749Z 226DEG 22KT 3226 8438 3207 8450 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Sep 22, 1:53 AM EDT, 1 hour 58 minutes earlier.

Area forecast discussion, Sep 22, 1:53 AM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
153 AM EDT TUE SEP 22 2015

.PREV DISCUSSION... /ISSUED 817 PM EDT MON SEP 21 2015/

PREV DISCUSSION... /ISSUED 316 PM EDT MON SEP 21 2015/

SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
POP FCST REMAINS TRICKY THRU PERIOD AS UPPER LEVEL FORCING FROM
AMPLIFYING SHORTWAVE TROUGH STRUGGLES AGAINST A RATHER DRY MIDLEVEL
COLUMN AND LACK OF DAYTIME HEATING FROM SOLAR SHELTERING MAINLY
ACROSS NORTH GA. VORT ADVECTION ALONG LINGERING SFC BOUNDARY LOOKS
TO RESULT IN SOME CYCLOGENESIS AND MESOLOW TRACKING NEWD OVERNIGHT
ACROSS MAINLY CENTRAL GA. THERE IS AN INSTABILITY AXIS DRAPED FROM
JUST SOUTH OF COLUMBUS UP TO MACON AND ATHENS WHERE ANY CONVECTIVE
POTENTIAL EXISTS GOING INTO THIS EVENING...OTHERWISE MORE STRATIFORM
LIGHT TO MODERATE RAIN IS POSSIBLE NORTH. TO FURTHER COMPLICATE THE
FCST...A HYBRID CAD WEDGE LOOKS TO BUILD INTO THE EASTERN PORTIONS
AFTER MIDNIGHT TONIGHT FROM A 1026MB PARENT HIGH CENTERED OVER NEW
ENGLAND. THE WEDGE FRONT MAY FURTHER ENHANCE PRECIP POTENTIAL AND
THE NAM 305K THETA SFC INDICATES SOME ISENTROPIC UPGLIDE KICKING IN
AFTER 09Z FOR PARTS OF THE EAST AS WELL. ALL CONSIDERED...HAVE
MAINTAINED SLIGHT TO CHANCE POPS ACROSS MAJORITY OF AREA TONIGHT
INTO TUESDAY AFTERNOON AS THE UPPER WAVE ENERGY STARTS TO CLOSE OFF
AND LINGER ENHANCED MOISTURE. NOT CONFIDENT TO INCLUDE LIKELY POPS
AT ANY PARTICULAR PERIOD...THOUGH WILL PROBABLY BE SOME LATER FOCUS
OF EITHER MESOSCALE BANDING OR MORE CONCENTRATED CONVECTION TO
WARRANT UPDATES TO RAISE POPS. BEST CHANCE SHOULD MAINLY BE CENTRAL
GA AND EAST NORTH GA. MAY HAVE ISOLATED FLOOD POTENTIAL IN THE
SOUTHEAST IF TRAINING OR BANDING OCCURS THIS EVENING INTO EARLY
TUESDAY ALONG AND AHEAD OF THE MESOLOW AS IT TRACKS ACROSS CENTRAL
GA.

TEMPS HAVE BUST POTENTIAL AGAIN WITH HOW MUCH CLOUD COVER HINDERS
GUIDANCE AND HOW STRONG THE WEDGE INFLUENCE ENDS UP BEING FROM THE
NORTHEAST. EXPECT NEAR TO SLIGHTLY BELOW CLIMO NORM VALUES AND
DECREASED DIURNAL RANGE.

BAKER

LONG TERM /WEDNESDAY THROUGH MONDAY/...
MAINLY ONLY TWEAKS TO THE LONG TERM BASED ON THE LASTEST
GUIDANCE.

BDL

PREVIOUS DISCUSSION...
LONG RANGE MODELS /ECMWF AND GFS/ ARE IN FAIRLY GOOD AGREEMENT
WITH THE OVERALL SYNOPTIC PATTERN THROUGH THE WEEKEND. BASICALLY
THEY BOTH CUT OFF AN UPPER LOW GENERALLY OVER THE GEORGIA...
FLORIDA AND NORTHEAST GULF REGIONS BY WEDNESDAY MORNING WHILE A
LARGE SURFACE RIDGE OF HIGH PRESSURE CENTERED OVER THE GREAT LAKES
REGION ESTABLISHES A COOL EASTERLY WIND FLOW. THIS INITIAL PATTERN
SUGGEST MAYBE A SLIGHT RAIN CHANCE OVER THE FAR SOUTHEAST AND THEN
EASTERN ZONES ON WEDNESDAY AND THURSDAY RESPECTIVELY. WILL PLAY IT
SAFE AND MENTION A SLIGHT CHANCE OF THUNDER FOR WED AND THU
AFTERNOON... BUT BOTH MODELS ARE CURRENTLY HOLDING THE
INSTABILITIES EAST AND SOUTH OF THE AREA.

BY FRIDAY... BOTH MODELS ARE RETROGRADING THE UPPER LOW SLIGHTLY
WESTWARD... WHICH BEGINS TO PLACE THE FORECAST AREA MORE ON THE
ACTIVE EAST SIDE OF THE UPPER LOW. THIS COUPLED WITH INCREASING
ATLANTIC MOISTURE DUE TO THE DEEP EASTERLY FLOW SUGGEST INCREASING
CLOUDS AND RAIN CHANCES FROM EAST TO WEST ON FRIDAY... WITH A
CHANCE OF POPS ON TAP FOR MOST AREAS OVER THE WEEKEND. THE COOL
WEDGE OF STABLE AIR SETTLING IN ON FRIDAY AND BECOMING MORE
ENTRENCHED OVER THE WEEKEND WILL HOLD ANY THUNDER CHANCES DOWN TO
MAYBE ISOLATED EACH AFTERNOON AT BEST... AND HOLD DAYTIME HIGHS
ABOUT 3-5 DEGREES BELOW NORMAL. EXPECT LOWS IN THE 50S AND 60S.

39

&&

.AVIATION...
06Z UPDATE...
VFR CONDITIONS WILL BECOME MVFR AS EASTERLY WINDS BRING LOWER
CIGS ACROSS THE AREA BY DAYBREAK. EAST WINDS WILL GENERALLY BE
6KTS OR LESS THROUGHOUT THE PERIOD. SHOWERS ARE EXPECTED OFF AN ON
AT THE TAF SITES BUT THUNDER IS NOT EXPECTED AT THIS TIME.

//ATL CONFIDENCE...06Z UPDATE...
MEDIUM CONFIDENCE ON TIMING OF MVFR CIGS.
MEDIUM TO HIGH CONFIDENCE ALL OTHER ELEMENTS.

ATWELL

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          78  62  81  62 /  30  20  20  20
ATLANTA         80  64  81  63 /  20  10  20  10
BLAIRSVILLE     76  57  78  57 /  30  20  20  10
CARTERSVILLE    81  62  83  61 /  20  10  20  10
COLUMBUS        83  66  83  66 /  30  20  20  10
GAINESVILLE     76  63  79  62 /  30  20  20  10
MACON           82  63  83  63 /  40  20  20  20
ROME            82  61  83  60 /  20   5  10  10
PEACHTREE CITY  79  62  81  60 /  30  10  20  10
VIDALIA         84  67  83  66 /  40  20  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...ATWELL
LONG TERM....39
AVIATION...ATWELL
Hazardous weather outlook, Sep 22, 1:47 AM EDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
147 AM EDT TUE SEP 22 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-231100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
147 AM EDT TUE SEP 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

ISOLATED THUNDERSTORMS ARE EXPECTED OVER PARTS OF CENTRAL GEORGIA
TODAY.

WEATHER HAZARDS EXPECTED...
BRIEF GUSTY WINDS... FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN.

DISCUSSION...
AN UPPER LOW PRESSURE SYSTEM WILL INTERACT WITH INCREASING
MOISTURE AND INSTABILITY TO PRODUCE SCATTERED SHOWERS WITH A FEW
EMBEDDED THUNDERSTORMS AT TIMES. THE GREATER THUNDERSTORM CHANCES
WILL BE ALONG AND SOUTH OF A COLUMBUS TO MACON LOUISVILLE LINE
WHERE A STALLED FRONTAL BOUNDARY WILL HELP PROVIDE A FOCUS. MAINLY
SHOWERS ARE EXPECTED ELSEWHERE. OTHERWISE... NO SEVERE STORMS ARE
EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

ISOLATED THUNDERSTORMS WILL BE POSSIBLE EACH DAY AS AN UPPER LOW
PRESSURE SYSTEM MEANDERS ACROSS THE DEEP SOUTH THROUGH AT LEAST
THE WEEKEND. THE PRIMARY HAZARDS FROM THUNDERSTORMS WILL BE BRIEF
GUSTY WINDS... LOCALLY HEAVY RAIN AND OCCASIONAL CLOUD TO GROUND
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Sep 21, 11:52 PM EDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1152 PM EDT MON SEP 21 2015

GAZ104-220415-
SUMTER GA-
1152 PM EDT MON SEP 21 2015

...SIGNIFICANT WEATHER ADVISORY FOR SUMTER COUNTY UNTIL 1215 AM
EDT...

AT 1152 PM EDT...A STRONG THUNDERSTORM WAS OVER AMERICUS...MOVING
NORTHEAST AT 15 MPH.

  HAZARD...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY.
           ELECTRICAL APPLIANCES SHOULD NOT BE USED UNLESS IN AN
           EMERGENCY. LOCALIZED FLOODING IN LOW LYING AND POOR
           DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS SHOULD SLOW DOWN
           AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
           HYDROPLANING. WHEN WATER COVERS THE ROAD...REMEMBER TO
           TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
AMERICUS...ANDERSONVILLE...SUMTER...LAMAR...NEW ERA...METHVINS...
MADDOX...HUNTINGTON AND PENNINGTON.

LAT...LON 3193 8427 3209 8437 3216 8426 3216 8418
      3222 8418 3223 8417 3223 8414 3219 8413
      3219 8409 3218 8405 3208 8398 3205 8398
      3205 8397 3203 8396
TIME...MOT...LOC 0352Z 239DEG 13KT 3205 8425
Special weather statement, Sep 22, 3:05 AM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
305 AM EDT TUE SEP 22 2015

GAZ091-092-103-104-220745-
WEBSTER GA-MARION GA-SUMTER GA-SCHLEY GA-
305 AM EDT TUE SEP 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEBSTER...SOUTHERN MARION...
SUMTER AND SCHLEY COUNTIES UNTIL 345 AM EDT...

AT 303 AM EDT...A CLUSTER OF HEAVY SHOWERS WITH EMBEDDED
THUNDERSTORMS WAS EXTENDING FROM NEAR PLAINS TO NEAR PRESTON...AND
MOVING NORTHEAST AT 15 MPH.

  HAZARD...UP TO 40 MPH WIND...OCCASIONAL CLOUD TO GROUND LIGHTNING
           AND LOCALLY HEAVY RAIN CAN BE EXPECTED.

  IMPACT...MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS IS POSSIBLE. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
AMERICUS...ELLAVILLE...PRESTON...PLAINS...ANDERSONVILLE...WESTON...
SMITHVILLE...SUMTER...PUTNAM...LAMAR...SEMINOLE...DOYLE...NEW ERA...
DRANEVILLE...FRIENDSHIP...METHVINS...PENNINGTON...CROXTON
CROSSROADS...HUNTINGTON AND LA CROSSE.

LAT...LON 3197 8444 3192 8446 3192 8466 3207 8464
      3216 8465 3218 8463 3222 8464 3238 8434
      3233 8425 3230 8425 3229 8422 3223 8422
      3223 8414 3219 8413 3218 8405 3209 8398
      3204 8398 3191 8425 3192 8434 3187 8434
TIME...MOT...LOC 0703Z 230DEG 11KT 3195 8438 3213 8454
Special weather statement, Sep 22, 3:51 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
351 AM EDT TUE SEP 22 2015

GAZ091>093-103-104-220845-
WEBSTER GA-MARION GA-SUMTER GA-MACON GA-SCHLEY GA-
351 AM EDT TUE SEP 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEBSTER...SOUTHERN MARION...
SUMTER...MACON AND SCHLEY COUNTIES UNTIL 445 AM EDT...

AT 349 AM EDT...A CLUSTER OF SHOWERS AND THUNDERSTORMS WAS EXTENDING FROM
NEAR ELLAVILLE TO NEAR PRESTON...AND MOVING NORTHEAST AT 20 MPH.

  HAZARD...UP TO 40 MPH WIND...OCCASIONAL CLOUD TO GROUND LIGHTNING
           AND LOCALLY HEAVY RAIN IS POSSIBLE.

  IMPACT...MAIN CONCERN IS LOCALIZED FLOODING IN LOW LYING AND POOR
           DRAINAGE AREAS. WATER MAY COME OUT OF CREEKS AND ACROSS
           ROADWAYS. MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR
           POSSIBLE LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER
           COVERS THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
AMERICUS...BUENA VISTA...ELLAVILLE...OGLETHORPE...PRESTON...
MONTEZUMA...RICHLAND...MARSHALLVILLE...PLAINS...IDEAL...LESLIE...
ANDERSONVILLE...WESTON...SUMTER...PUTNAM...LAMAR...SEMINOLE...GARDEN
VALLEY...DOYLE AND FOUNTAINVILLE.

LAT...LON 3197 8444 3192 8446 3192 8466 3229 8465
      3242 8436 3237 8432 3237 8425 3253 8405
      3253 8400 3252 8405 3250 8403 3251 8392
      3248 8392 3247 8385 3231 8385 3218 8403
      3210 8400 3191 8413 3192 8434 3188 8435
TIME...MOT...LOC 0749Z 226DEG 22KT 3226 8438 3207 8450

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 11:52 PM EDTSpecial Weather StatementFFCSumter23 min
Sep 22, 3:05 AM EDTSpecial Weather StatementFFCSchley, Sumter, Webster40 min
Sep 22, 4:55 AM EDTSpecial Weather StatementFFCMacon, Schley, Sumter, Webster50 min
Sep 22, 5:42 AM EDTSpecial Weather StatementFFCJefferson63 min
Sep 22, 5:53 AM EDTSpecial Weather StatementFFCDooly, Sumter37 min
Sep 22, 6:54 AM EDTSpecial Weather StatementFFCGlascock, Jefferson, Johnson, Washington51 min
Sep 22, 7:00 AM EDTSpecial Weather StatementFFCDooly, Houston, Macon, Schley, Sumter60 min
Sep 22, 11:16 AM EDTSpecial Weather StatementFFCStewart, Webster29 min

Nearby

Special Weather Statements in Georgia, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.